Alert archive / Alabama / Gale Warnings in 2023

Gale Warning 7, NWS Mobile, AL

October 10, 2023

NWS Mobile, AL issued this gale warning at Oct 10, 2023, 2:48 PM CDT. It took effect at Oct 11, 2023, 11:00 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2023, 2:48 PM CDT (19:48 UTC)
In effect from
Oct 11, 2023, 11:00 AM CDT
Expired
Oct 12, 2023, 6:00 AM CDT
In force
19 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

637 
WHUS74 KMOB 101948
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
248 PM CDT Tue Oct 10 2023

GMZ650-655-670-675-110400-
/O.UPG.KMOB.GL.A.0004.231011T1700Z-231012T1100Z/
/O.NEW.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
/O.NEW.KMOB.SC.Y.0039.231012T1100Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
248 PM CDT Tue Oct 10 2023

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM CDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts
  up to 40 kt and seas 7 to 10 ft expected. For the Small Craft
  Advisory, north winds around 20 kt with gusts up to 25 kt and 
  seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM Wednesday to 6 AM CDT 
  Thursday. For the Small Craft Advisory, from 6 AM to 10 AM CDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-110400-
/O.UPG.KMOB.GL.A.0004.231011T1700Z-231012T1100Z/
/O.NEW.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
Southern Mobile Bay-Mississippi Sound-
248 PM CDT Tue Oct 10 2023

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM CDT
THURSDAY...

* WHAT...Northeast to east winds 20 to 30 kt with gusts up to 40
  kt and seas 2 to 4 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From 11 AM Wednesday to 6 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-633>636-110400-
/O.NEW.KMOB.SC.Y.0039.231011T1700Z-231012T1100Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
248 PM CDT Tue Oct 10 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas up to 3 ft expected.

* WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay 
  System, Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...From noon Wednesday to 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
424 
WHUS74 KMOB 110343
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1043 PM CDT Tue Oct 10 2023

GMZ630-633>636-111200-
/O.EXA.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
/O.UPG.KMOB.SC.Y.0039.231011T1700Z-231012T1100Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1043 PM CDT Tue Oct 10 2023

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts around 35 kt
  expected. Waves 2 to 3 feet.

* WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay 
  System, Western Choctawhatchee Bay and Eastern Choctawhatchee 
  Bay.

* WHEN...From 11 AM Wednesday to 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ650-655-670-675-111200-
/O.CON.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
/O.CON.KMOB.SC.Y.0039.231012T1100Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1043 PM CDT Tue Oct 10 2023

...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM
CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts
  up to 45 kt and seas 7 to 10 ft expected. For the Small Craft
  Advisory, north winds around 20 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM Wednesday to 6 AM CDT 
  Thursday. For the Small Craft Advisory, from 6 AM to 10 AM CDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-111200-
/O.CON.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
Southern Mobile Bay-Mississippi Sound-
1043 PM CDT Tue Oct 10 2023

...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM
CDT THURSDAY...

* WHAT...Northeast to east winds 20 to 30 kt with gusts up to 40
  kt and waves 2 to 4 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From 11 AM Wednesday to 6 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
949 
WHUS74 KMOB 110437
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1137 PM CDT Tue Oct 10 2023

GMZ650-655-670-675-111200-
/O.CON.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
/O.CON.KMOB.SC.Y.0039.231012T1100Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1137 PM CDT Tue Oct 10 2023

...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM
CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts 
  up to 45 kt and seas 7 to 10 ft expected. For the Small Craft 
  Advisory, north winds around 20 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM Wednesday to 6 AM CDT 
  Thursday. For the Small Craft Advisory, from 6 AM to 10 AM CDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-111200-
/O.CON.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1137 PM CDT Tue Oct 10 2023

...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM
CDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts of 35 to 40 kt 
  expected. Waves 2 to 4 feet.

* WHERE...Mobile Bay, Mississippi Sound, Perdido Bay, Pensacola 
  Bay System, Western Choctawhatchee Bay and Eastern 
  Choctawhatchee Bay.

* WHEN...From 11 AM Wednesday to 6 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and or secure the
vessel for severe conditions.

&&

$$
906 
WHUS74 KMOB 110833
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
333 AM CDT Wed Oct 11 2023

GMZ650-655-670-675-111700-
/O.CON.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
/O.CON.KMOB.SC.Y.0039.231012T1100Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
333 AM CDT Wed Oct 11 2023

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts
  up to 45 kt and seas 7 to 10 ft expected. For the Small Craft
  Advisory, northeast winds around 20 kt with gusts up to 30 kt 
  and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM this morning to 6 AM 
  CDT Thursday. For the Small Craft Advisory, from 6 AM to 10 AM 
  CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-111700-
/O.CON.KMOB.GL.W.0007.231011T1600Z-231012T1100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
333 AM CDT Wed Oct 11 2023

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
CDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 to 40 kt.
  Waves of 2 to 4 feet expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 11 AM this morning to 6 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
562 
WHUS74 KMOB 111701
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1201 PM CDT Wed Oct 11 2023

GMZ650-655-670-675-120115-
/O.CON.KMOB.GL.W.0007.000000T0000Z-231012T1100Z/
/O.CON.KMOB.SC.Y.0039.231012T1100Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1201 PM CDT Wed Oct 11 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts 
  up to 45 kt and seas 7 to 10 ft expected. For the Small Craft 
  Advisory, northeast winds around 20 kt with gusts up to 30 kt 
  and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 11 AM this morning to 6 AM 
  CDT Thursday. For the Small Craft Advisory, from 6 AM to 10 AM 
  CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-120115-
/O.CON.KMOB.GL.W.0007.000000T0000Z-231012T1100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1201 PM CDT Wed Oct 11 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 to 40 
  kt. Waves of 2 to 4 feet expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 11 AM this morning to 6 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
408 
WHUS74 KMOB 120255
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
955 PM CDT Wed Oct 11 2023

GMZ650-655-670-675-121100-
/O.CON.KMOB.GL.W.0007.000000T0000Z-231012T1100Z/
/O.CON.KMOB.SC.Y.0039.231012T1100Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
955 PM CDT Wed Oct 11 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, northeast to east winds 20 to 30 kt
  with gusts up to around 40 kt and seas 8 to 12 ft expected. For
  the Small Craft Advisory, northeast winds around 20 kt with 
  gusts up to 30 kt and seas 5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 6 AM CDT Thursday. For the 
  Small Craft Advisory, from 6 AM to 10 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-121100-
/O.CON.KMOB.GL.W.0007.000000T0000Z-231012T1100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
955 PM CDT Wed Oct 11 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 to 40 
  kt. Waves of 2 to 4 feet expected.

* WHERE...Portions of the coastal waters of Alabama and northwest
  Florida, including Mobile Bay, the Mississippi Sound, Perdido
  Bay, the Pensacola Bay System, and Choctawhatchee Bay.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
563 
WHUS74 KMOB 121102
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
602 AM CDT Thu Oct 12 2023

GMZ650-655-670-675-121500-
/O.EXP.KMOB.GL.W.0007.000000T0000Z-231012T1100Z/
/O.CON.KMOB.SC.Y.0039.000000T0000Z-231012T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
602 AM CDT Thu Oct 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds around 20 kt with gusts up to 25 kt and seas
  6 to 9 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>636-121215-
/O.EXP.KMOB.GL.W.0007.000000T0000Z-231012T1100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
602 AM CDT Thu Oct 12 2023

...GALE WARNING HAS EXPIRED...

Gale force wind gusts have diminished below 34 knots across the
marine area, thus the gale warning is being allowed to expire. A
Small Craft Advisory remains in effect until 10 AM CDT this
morning for strong winds around 20 knots and seas of 6 to 9 feet.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Oct 10, 12:52 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 10, 12:52 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1252 PM CDT Tue Oct 10 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Tue Oct 10 2023

VFR conditions will prevail through much of the period with
increasing high clouds across the area. Clouds will lower
Wednesday morning with increasing rain chances. /13

&&

.NEAR TERM...
(Now through Wednesday)
Issued at 336 AM CDT Tue Oct 10 2023

Conditions will remain dry through early tonight, with an
unsettled weather pattern expected to quickly ramp up late tonight
and into Wednesday. Aloft, zonal flow today quickly becomes
southwesterly late tonight. The subtropical jet sets up overhead
and multiple embedded shortwaves are expected to move through the
flow aloft late tonight and into Wednesday. At the surface, high
pressure over the region moves east of the area today allowing for
low-level flow to transition to more southwesterly. Additionally,
an area of low pressure is expected to develop over the western
Gulf late tonight with a warm front extending east across the
central Gulf. The low pressure is expected to move east-northeast
along the boundary with the warm front also gradually lifting
northward through Wednesday.

Based on this pattern, deep layer moisture is expected to advect up
from the Gulf with PWATs gradually rising up to around ~1.7-2+
inches by Wednesday afternoon. Overall, the trajectory of this
system has not changed much, but there still remains some
discrepancy is the overall strength and timing of the system. With
this, we are still expecting the low pressure system and warm front
to remain offshore through the period putting our land areas in the
cool sector for Wednesday. What this means is that the stronger
convection will be kept offshore near the boundary, although is the
system lifts a tad further north, our coastal counties could see
some thunderstorms. Otherwise, for the rest of the area the set-up
will bring numerous to widespread isentropic upglide showers across
the region as we move through the day on Wednesday.

As for heavy rain potential, the heaviest rainfall looks to be on
Wednesday afternoon as the system nears, with the greatest potential
of very heavy rainfall over coastal counties. Overall, this rainfall
should be beneficial given the ongoing drought conditions we have
been in, however, cannot rule out some localized areas of flash
flooding primarily for low-lying and urban areas. WPC continues to
have our region outlooked for a slight risk of excessive rainfall
for Wednesday.

If rain wasn't enough, there are other hazard potentials likely with
this system. One being there is a chance it will get pretty breezy
on Wednesday, especially near the coast. Gradient winds could
potentially gust up to 30-35mph as this system makes it way east-
northeast through Wednesday and into the short term. Trends will
need to be monitored over the next 12-24hrs for potential Wind
Advisory issuance, at least for coastal counties by Wednesday
afternoon. Second, we are expecting High Rip Current risk conditions
to quickly ramp up late Wednesday afternoon and into the short term.
As a result, a High Rip current risk will be needed by the short
term period, potential beginning late Wednesday afternoon during the
near term period. Third, a High Surf Advisory may need also be
needed come Wednesday night due to increasing surf conditions being
possible. Lastly, as long as the system remains over the Gulf,
offshore winds should keep the coastal areas below minor coastal
flood criteria, but will continue to monitor. JEH/88

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      63  72  58  78  66  83  66  82 /  20  80  70  30  30  40  20  10
Pensacola   67  74  63  79  72  83  72  83 /  10  80  80  40  30  50  30  10
Destin      68  76  64  81  72  84  73  85 /  10  80  80  40  30  50  30  10
Evergreen   59  73  55  75  64  82  64  83 /  10  70  70  30  30  50  20  10
Waynesboro  60  70  55  73  61  81  61  77 /  10  60  50  20  30  30  10   0
Camden      59  73  55  73  61  79  62  78 /   0  60  60  30  30  40  20   0
Crestview   59  72  58  78  66  84  66  85 /  10  70  80  40  30  50  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Gale Watch from Wednesday afternoon through late Wednesday night
     for GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:48 PM CDTSmall Craft AdvisoryMOB48 hr
Oct 10, 2:51 PM CDTRip Current StatementMOBBaldwin, Mobile4 days

Nearby

Gale Warnings in Alabama, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.